Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jul 26, 2021, 3:49 AM CDT for Kiowa County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 3:49 AM CDT (08:49 UTC)
- Expired
- Jul 26, 2021, 4:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
County Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS84 KOUN 260849 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 349 AM CDT Mon Jul 26 2021 OKZ022-035-260930- Kiowa OK-Washita OK- 349 AM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa and southeastern Washita Counties Until 430 AM CDT... AT 345 AM CDT, a strong thunderstorm was located 5 miles northwest of Gotebo, moving north at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Mountain View and Gotebo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3494 9875 3511 9904 3526 9898 3522 9869 TIME...MOT...LOC 0845Z 202DEG 5KT 3515 9891 $$ 03
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:55 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 25, 10:55 PM CDT, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1055 PM CDT Sun Jul 25 2021
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 232 PM CDT Sun Jul 25 2021
The main focus in the short term continues to be the challenge
of where corridors of the greatest convective coverage will be. The
greatest weather impact in the short term will be dangerous heat.
Uncertainties are covered below in detail.
The lesson from today is one we've seen play out in these type
patterns repeatedly. Subtle difficult to resolve mesoscale forcing
(often in the mid levels) amidst a very moist environment tends to
overachieve with coverage of convection. We think it is necessary
for higher precipitation probabilities and a broader approach
through at least Monday given anomalous moisture and mesoscale
forcing present. This will inevitably lead to some over-
forecasting but ultimately we feel it's better service in this
pattern. The alternate is to adhere to statistically-calibrated
NBM guidance which is built from an aggregate of scenarios across
a broad climatological range, rather than this specific forecast
challenge that we deal with periodically each summer in our
region.
Cold pool/outflow from Kansas convection is currently forcing
deeper/more intense convection near the Kansas border, and this
should continue into northern Oklahoma through the rest of the
day as it interacts with an unstable environment. Post-outflow
northeasterly winds will be stronger, and temperatures will be
cooler upon its passage, ending the dangerous heat across the
northern end of the ongoing Heat Advisory. Isolated convection
may occur further south on the flanks of residual cold pool from
over-achieving midlevel convection this morning. One convective
cell recently developed and dissipated quickly near El Reno,
resulting in a 41 mph gust at the El Reno mesonet. This behavior
may be expected to continue this afternoon, primarily from near
Enid down to the west sides of OKC metro and southwestward toward
Altus and Quanah. That's where the greatest coverage is expected.
Weak tropospheric flow should result in short-lived convection,
but the thermodynamics are favorable for brief strong wind gusts
upon their collapse.
We used 90th percentile blended (NBM) guidance for dew points since
the last couple of days much of the guidance continues to run too
low compared to the observations. This gives marginally supportive
heat indices for a Heat Advisory eastern portions of the forecast
area. Using wet bulb globe temperatures as a nudger, light winds
are expected to push values into the "high" or "extreme" category.
We will be conservative with the northern extent of the Heat
Advisory given uncertainties with regards to ongoing convection
and/or remnant outflow that could suppress temperatures tomorrow
afternoon.
BRB
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 232 PM CDT Sun Jul 25 2021
Anomalous moisture will be present Tuesday morning (~2.00"
precipitable water indicated in model guidance). Again, it won't
take much forcing for some convection given the moisture magnitude
and some models hint at this. We have raised them above blended
guidance (NBM) sub-mentionable probabilities. Impetus from
convection could be remnant outflow and or subtle perturbation in
the mid levels that will probably be present but are difficult to
resolve at this time range. The greatest chances of this coming
together yielding at least isolated convection are across
southern Oklahoma or north Texas, and this is where we have low
(~20%) probabilities.
A drier and hotter pattern with dangerous heat will be the focus
from midweek onward. If models continue to bias low on dew points,
concerns could arise sooner and across a broader area (not just
confined to eastern sections). The broad ridging features highest
midlevel height anomalies across the northern Rockies and northern
Plains into Canada, and a weak flow regime that's less favorable
for excessive heat for us. Thus, 2-m temperature anomalies in
Oklahoma should be around 5 degrees above climatology.
Although the forecast is dry for now, we'll still be moist enough
that any small-scale westward moving perturbation could aid in
some convective development. Once confidence increases in this
potential scenario, forecast adjustments to include low
precipitation chances may become necessary.
BRB
&&
.AVIATION...
(06Z TAFS)
Issued at 1052 PM CDT Sun Jul 25 2021
Primarily VFR conditions expected. Scattered SHRA and TSRA appears
possible for at least the first few hours of the forecast,
although intensity and coverage should decrease with time.
Overall, winds will remain light outside of thunderstorm outflows.
&&
.UPPER AIR...
Issued at 232 PM CDT Sun Jul 25 2021
A sounding is planned for 12z Monday 7/26 given uncertainty and
low predictability of this pattern. A sounding is also planned
for 12z on Tuesday 7/27 since a daily precipitable water record
may be exceeded per current model guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 92 75 96 / 40 30 20 20
Hobart OK 73 94 73 98 / 40 30 20 20
Wichita Falls TX 73 98 75 100 / 20 20 20 20
Gage OK 70 92 72 97 / 40 30 20 10
Ponca City OK 73 90 74 94 / 30 30 20 10
Durant OK 75 98 76 98 / 10 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
040>043-046>048-050>052.
TX...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...11Hazardous weather outlook, Jul 25, 10:18 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1018 PM CDT Sun Jul 25 2021 OKZ004>048-050>052-TXZ083>090-261000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1018 PM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Scattered showers and thunderstorms will remain possible across the region through tonight. Gusty winds and heavy rain that could lead to localized flooding are the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will remain possible across portions of Oklahoma Monday. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 25, 10:33 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 PM CDT Sun Jul 25 2021
OKZ027-037>040-044-260415-
Grady OK-Tillman OK-Cotton OK-Stephens OK-Garvin OK-Comanche OK-
1033 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...northeastern
Tillman...northern Cotton...Stephens...southwestern Garvin and
southern Comanche Counties Until 1115 PM CDT...
AT 1031 PM CDT, strong thunderstorms were along a line extending from
6 miles south of Bradley to near Lawton to 5 miles south of
Indiahoma, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3458 9733 3434 9816 3426 9869 3458 9888
3464 9843 3486 9768
TIME...MOT...LOC 0331Z 323DEG 14KT 3479 9772 3459 9839 3454 9875
ZwinkSpecial weather statement, Jul 26, 1:53 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 153 AM CDT Mon Jul 26 2021 OKZ005-260730- Woods OK- 153 AM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until 230 AM CDT... AT 149 AM CDT, a strong thunderstorm was located near Avard. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Waynoka, Avard and Hopeton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3650 9882 3667 9892 3683 9882 3668 9855 TIME...MOT...LOC 0649Z 220DEG 2KT 3667 9880 Bunker
Special weather statement, Jul 26, 2:08 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 AM CDT Mon Jul 26 2021
OKZ010-260745-
Woodward OK-
208 AM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Woodward County Until
245 AM CDT...
AT 207 AM CDT, a strong thunderstorm was located near Sharon, moving
northeast at 5 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3652 9927 3629 9903 3616 9937 3616 9941
3627 9951
TIME...MOT...LOC 0707Z 230DEG 3KT 3630 9933
BunkerSpecial weather statement, Jul 26, 3:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 349 AM CDT Mon Jul 26 2021 OKZ022-035-260930- Kiowa OK-Washita OK- 349 AM CDT Mon Jul 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kiowa and southeastern Washita Counties Until 430 AM CDT... AT 345 AM CDT, a strong thunderstorm was located 5 miles northwest of Gotebo, moving north at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Mountain View and Gotebo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3494 9875 3511 9904 3526 9898 3522 9869 TIME...MOT...LOC 0845Z 202DEG 5KT 3515 9891 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Washita | 45 min |
| Jul 25, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Canadian, Custer, Kingfisher and 1 more | 41 min |
| Jul 25, 7:38 PM CDT | Areal Flood Advisory | OUN | Blaine, Kingfisher | 3 hr |
| Jul 25, 7:43 PM CDT | Special Weather Statement | OUN | Cotton | 32 min |
| Jul 25, 8:07 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jul 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Roger Mills | 31 min |
| Jul 25, 8:14 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 46 min |
| Jul 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 30 min |
| Jul 25, 9:08 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 25, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 25 min |
| Jul 25, 9:46 PM CDT | Special Weather Statement | OUN | Comanche, Stephens | 29 min |
| Jul 25, 10:30 PM CDT | Areal Flood Advisory | OUN | Grady | 3 hr |
| Jul 25, 10:33 PM CDT | Special Weather Statement | OUN | Stephens | 42 min |
| Jul 25, 10:44 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche | 3 hr |
| Jul 26, 1:53 AM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jul 26, 2:08 AM CDT | Special Weather Statement | OUN | Woodward | 37 min |
| Jul 26, 1:58 PM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| Jul 26, 2:07 PM CDT | Special Weather Statement | OUN | Grant | 23 min |
| Jul 26, 2:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 21 min |
| Jul 26, 2:44 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 2 hr |
| Jul 26, 2:54 PM CDT | Special Weather Statement | OUN | Noble | 21 min |
| Jul 26, 3:08 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 52 min |
| Jul 26, 3:36 PM CDT | Flash Flood Warning | OUN | Oklahoma | 4 hr |
| Jul 26, 3:58 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma | 32 min |
| Jul 26, 3:59 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Jul 26, 4:19 PM CDT | Special Weather Statement | OUN | Cleveland | 11 min |
| Jul 26, 4:22 PM CDT | Flash Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| Jul 26, 4:31 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Oklahoma, Payne | 44 min |
| Jul 26, 5:14 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 3 hr |
| Jul 26, 5:16 PM CDT | Special Weather Statement | OUN | Lincoln, Payne | 44 min |
| Jul 26, 6:25 PM CDT | Special Weather Statement | OUN | Hughes | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.